MAUDE Adverse Event Report: BECTON DICKINSON AND CO. BD ULTRA-FINE¿ NANO¿ PEN NEEDLES 4MM (5/32¿) 32G; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON AND CO. BD ULTRA-FINE¿ NANO¿ PEN NEEDLES 4MM (5/32¿) 32G; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 320122
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 08/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.Date of event is unknown; awareness date has been used for this field.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd ultra-fine¿ nano¿ pen needles 4mm (5/32¿) 32g the outer shield did not properly detach.There was no report of patient impact.The following information was provided by the initial reporter: consumer reported finding the outer cover to fall off the needle hub when placed into her travel sharps continer.She transfered the smaller container to the larger sharps containter and pricked her finger a few times.No medical attention needed.Just a stick under skin no blood.Informed caller to leave the sharps in container never remove from one to the other.Consumer reported found 1 pen needle (b)(6) 2023 last night when removed from pen turned needle off after use slided the cover off pen needle, but the cover only came away needle stayed on the pen after she had turned it several times.Caller is visual impaired.
 
Event or Problem Description
It was reported while using bd ultra-fine¿ nano¿ pen needles 4mm (5/32¿) 32g the outer shield did not properly detach.There was no report of patient impact.The following information was provided by the initial reporter: consumer reported finding the outer cover to fall off the needle hub when placed into her travel sharps continer.She transfered the smaller container to the larger sharps containter and pricked her finger a few times.No medical attention needed.Just a stick under skin no blood.Informed caller to leave the sharps in container never remove from one to the other.Consumer reported found 1 pen needle on (b)(6) 2023 last night when removed from pen turned needle off after use slided the cover off pen needle, but the cover only came away needle stayed on the pen after she had turned it several times.Caller is visual impaired.
 
Additional Manufacturer Narrative
H.6 investigation summary no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.This is the 1st complaint for the reported lot number.A review of the manufacturing records was performed, and no non-conformances were raised in association with this type of event for this lot.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.Based on the above, no additional investigation and no corrective/preventative action (capa) or situational analysis (sa) is required at this time.

Brand Name
BD ULTRA-FINE¿ NANO¿ PEN NEEDLES 4MM (5/32¿) 32G
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON AND CO.
pottery road
dun laoghaire co
Manufacturer (Section G)
BECTON DICKINSON AND CO.
pottery road
dun laoghaire co
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17666745
Report Number9616656-2023-00954
Device Sequence Number12543648
Product Code FMI
UDI-Device Identifier10885403928659
UDI-Public(01)10885403928659
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K162516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number320122
Device Lot Number2040040
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown